MAUDE Adverse Event Report: HOLOGIC, INC. SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM 3D

HOLOGIC, INC. SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM 3D
Model Number SDM-05000-3D3
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The logs were read and an investigation is ongoing.
 
Event or Problem Description
This mdr is a resubmit per request of (b)(6) which was received by hologic, inc.On (b)(6) 2020.During a stereo biopsy the technologist confirmed the coordinates for the needle position, then pressed the motor enable button to move the needle to the target, she said the unit beeped very quickly so she released the motor enable buttons.The technologist then numbed the patient breast and made an incision.Next she went to manually dial in the needle and noticed it was in the incorrect position.The technologist then retargeted and held the motor enable button longer and the needle went to the correct position so she then made a second incision and continued to do a successful biopsy.A fe reviewed the device logs and determined it was possible user error or switches going bad.When the customer retargeted and reset the coordinates, the machine worked as expected.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury, ct
Manufacturer Contact
kelsea lyver
36 & 37 apple ridge road
danbury, ct 
MDR Report Key5873705
Report Number1220894-2016-00019
Device Sequence Number14155408
Product Code OTE
UDI-Device Identifier15420045500013
UDI-Public15420045500013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
PO80003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSDM-05000-3D3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by Manufacturer06/03/2016
Initial Report FDA Received Date08/12/2016
Supplement Report FDA Received Date08/12/2016
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown